Forum

Tramadol helping with cog fog / tremors / spasms

I wondered what people thought about the below, and if there is any validity with this, as you guys have been fighting / dealing with this, and will know a lot more than me.

I had a bad day weekend and this carried on into yesterday. Complete brain crash, and fatigue. I couldn’t string a sentence together without a lot of thought, and each task was extremely difficult. Later yesterday evening, I started to twitch and lost the use of my legs for a few minutes. Then I started to get some muscle spasms in my stomach (felt like I’d been doing situps), and in my lower back too. As I had a back problem last year, I decided to take two tramadol, because I didn’t want to damage my back…(and I still had some left)

This is what happened:

  • My twitching stopped (as expected)
  • The spasms stopped (as expected)
  • My brain fog cleared (not expected)
  • I could actually function, think, speak, and was “me” again (not expected)
  • My balance improved (not expected)

I quickly did some research, and found the following:

  • Tramadol affects the CNS - ie to help with nerve pain
  • Tramadol helps the body to release serotonin
  • Serotonin is a neurotransmitter
  • There have been suggestions that some MS sufferers have decreased serotonin, and this impedes the transmission of nerve impulses.

What do you all think? I expected the twitching to stop, but I did not expect the other things!!! I still feel ok today also, and have more tramadol at the ready, just in case.

Whether it’s supposed to work,I don’t know, but to be honest I don’t care, because I feel like me again, and I’m back in the office today, able to complete my work…I am going to mention it to my neurologist on Friday at my next appointment, as I kept a symptom diary over the weekend, and I can’t deny what happened…

Any thoughts are much appreciated

xx

That’s very interesting! My neuro was concerned about the amount of Tramadol I was taking so I weaned myself off. Since then I have had a major relapse and have terrible fatigue and balance problems.

Drugs work in mysterious ways sometimes. I can totally understand how that would work, but long term basis as treatment probably isn’t a great idea. It’s essentially low grade synthetic morphine, so very very addictive.

It’s just like parkinson meds can be used off patent for schizophrenia. Or there’s one drug called Cymbalta (duloxetine) that can be used to treat depression and in low doses urine incontinence in women.

I know you probably might not like going to GP but I think it might be worth a mention and they might be able to find a drug that helps with everything in a similiar way.

Take care Morph

Tsuki xx

Thank you so much for the dvice Tsuki. I’m going to mention it to my neuro at Fridays appointment. I’ve got a friend who is a chemist, and he’s explained to me about dopamine and serotonin, and how Tramadol helps the body to produce both. It’s very fascinating, and you’re completely right, it’s not a long term fix, so I’ll hopefully get something sorted this week! Xxx